MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133601
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac procedure with a thermocool smarttouch for which biosense webster¿s product analysis lab (pal) identified a separation between pebax and electrode section.Initially, it was reported that there was noise on distal rings.To complete the procedure, the physician used another product of the same type.There was no patient consequence.The signal noise issue was assessed as non mdr reportable.The potential risk that it could cause or contribute to a serious injury or death to the operator or patient was remote.The biosense webster, inc.Pal received the device and per the evaluation completion on 11-nov-2024, a separation between pebax and electrode section was observed.This was assessed as mdr reportable with an awareness date of 11-nov-2024.
 
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and electrical test of the returned device were performed.Visual inspection revealed a separation between pebax and electrode section.Then, the device was connected to the carto 3 system, and it was recognized and visualized correctly.No signal noise or electrical issues were observed.A manufacturing record evaluation was performed for the finished device 31365521m number, and no internal actions related to the reported complaint condition were identified.The separation between the pebax and electrode could be related to the electrical issue (noise) reported event by the customer.The root cause of the pebax damage be related to the manufacturing process.The carto® 3 system instructions for use (ifu) contain the following information: ecg noise is typically generated as the result of improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify proper connection.It is recommended to turn off the notch filter for this verification.In addition, in order to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostasis valve of the sheath.After insertion, slide the insertion tube back toward the handle.The instruction for use (ifu) contains the following warnings and precautions: in order to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostatic valve of the sheath.After insertion, slide the insertion tube back toward the handle.Do not scrub or twist the tip electrode because damage to the tip electrode bond may occur and loosen the tip electrode, or damage to the contact force sensor and affect measurement accuracy.Internal corrective actions are being implemented to address manufacturing opportunities related to the force sensor sleeve insolation to prevent fluids from getting inside into the device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20849738
Report Number2029046-2024-03898
Device Sequence Number3838680
Product Code LPB
UDI-Device Identifier10846835008982
UDI-Public(01)10846835008982(17)270628(10)31365521M
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD133601
Device Lot Number31365521M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown